MAUDE Adverse Event Report: MAQUET GMBH BASIC TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH BASIC TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 118010A0
Medical Device Problem Codes Positioning Failure (1158); Misconnection (1399); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024 getinge became aware of an issue with one of our table tops - 118010a0 - basis table top,individual configuration used with 118001c0 - magnus table column, mobile.The received customer allegation regarded a non-reportable issue.On (b)(6) 2024, additional information was received.As it was stated, the unintended movement of the table top occurred during the intraoperative phase of laparoscopic diagnostics and possible hernia repair with mesh insert on the anesthetized patient.The incision had already been made at the time of incident.The operating table moved in the opposite direction than indicated (desired movement: trendelenburg position, tilting to the right; actual movement: anti-trendelenburg position, tilting to the left).Following the unintended motion, the buttons on the remote control did not work and the table top could not be moved for 30 minutes which made the diagnosis extremely difficult for the surgeon.The operation could not be completed and was ended early.The patient had to remain under anesthesia for 10 more minutes as the table still could not be moved.After that time, the table worked again and the anesthesia could be ended.According to the service technician, the following errors were found in the memory of the device: error 31 (column) and error 35 (table top).There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situations, namely the unintended movement of the table top during the procedure, inability to position the patient as required resulting in initially suboptimal treatment that may have to be corrected subsequently and delay in surgery resulting in prolonged anesthesia time, were to reoccur.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1h event site postal code: (b)(6).H3 other text : device not returned to manufacturer.
 
Event or Problem Description
On 17th january 2024 getinge became aware of an issue with one of our tabletops - 118010a0 - basis tabletop, individual configuration used with 118001c0 - magnus table column, mobile.The received customer allegation regarded a non-reportable issue.On 26th january 2024, additional information was received.As it was stated, the unintended movement of the tabletop occurred during the intraoperative phase of laparoscopic diagnostics and possible hernia repair with mesh insert on the anesthetized patient.The incision had already been made at the time of incident.The operating table moved in the opposite direction than indicated (desired movement: trendelenburg position, tilting to the right; actual movement: anti-trendelenburg position, tilting to the left).Following the unintended motion, the buttons on the remote control did not work and the tabletop could not be moved for 30 minutes which made the diagnosis extremely difficult for the surgeon.The operation could not be completed and was ended early.The patient had to remain under anesthesia for 10 more minutes as the table still could not be moved.After that time, the table worked again and the anesthesia could be ended.According to the service technician, the following errors were found in the memory of the device: error 31 (column) and error 35 (tabletop).There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situations, namely the unintended movement of the tabletop during the procedure, inability to position the patient as required resulting in procedural delay and initially suboptimal treatment that may have to be corrected subsequently, were to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our table tops - 118010a0 - basis table top,individual configuration used with 118001c0 - magnus table column, mobile.The received customer allegation regarded a non-reportable issue.On 26th january 2024, additional information was received.As it was stated, the unintended movement of the table top occurred during the intraoperative phase of laparoscopic diagnostics and possible hernia repair with mesh insert on the anesthetized patient.The incision had already been made at the time of incident.The operating table moved in the opposite direction than indicated (desired movement: trendelenburg position, tilting to the right; actual movement: anti-trendelenburg position, tilting to the left).Following the unintended motion, the buttons on the remote control did not work and the table top could not be moved for 30 minutes which made the diagnosis extremely difficult for the surgeon.The operation could not be completed and was ended early.The patient had to remain under anesthesia for 10 more minutes as the table still could not be moved.After that time, the table worked again and the anesthesia could be ended.According to the service technician, the following errors were found in the memory of the device: error 31 (column) and error 35 (table top).There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situations, namely the unintended movement of the table top during the procedure, inability to position the patient as required resulting in procedural delay and initially suboptimal treatment that may have to be corrected subsequently, were to reoccur.The affected device was evaluated by a getinge technician, who confirmed the malfunction of the table.Error log was checked, revealing multiple occurrences of error 31 and error 35.As a precaution, the optics and contact module were replaced (9704653), as the interface between the column and table top was identified as the likely cause of the issue.The technician adjusted and recalibrated the operating table in service mode.All functions were tested, and no further malfunctions were observed.Safety test (stk) measurements were performed, and all values were within the permissible range.The technician successfully carried out the necessary repairs, ensuring the devices were restored to full working order and returned to service.Based on the investigation, it was concluded that at the time of the incident, the devices were being used for the patient's treatment and therefore were directly involved in the reported event.Since the operating table malfunction occurred, it was determined that the getinge devices failed to perform according to their specified functions.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.There is a maintenance contract for 2023 where the maintenance was also carried out on 11th september 2023.No disruptions were detected during mentioned maintenance.The affected devices were manufactured in 2011 and had been in use for over 12 years at the time of the event.According to the risk management plan (risk management plan _ lagerflaeche cepg.0118, page 3), the expected service life of the table top is 10 years.Initially, the malfunction was attributed to the device's age.However, considering previous complaints of similar issues wear and tear on those parts cannot be identified as the primary cause of the issue.Since we could not identify the specific reason for the issue, the root cause remains unknown and impossible to define.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.The correction of b5 describe event or problem, d1 brand name, d4 catalog #, d4 serial #, d4 unique identifier (udi) #, h3a device evaluated by manufacturer, h3b device not eval provide code, h3c if other provide code ¿ explain, h4 device manufacture date and h6 health effect ¿ clinical code fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 17th january 2024 getinge became aware of an issue with one of our table tops - 118010a0 - basis table top,individual configuration used with 118001c0 - magnus table column, mobile.The received customer allegation regarded a non-reportable issue.On 26th january 2024, additional information was received.As it was stated, the unintended movement of the table top occurred during the intraoperative phase of laparoscopic diagnostics and possible hernia repair with mesh insert on the anesthetized patient.The incision had already been made at the time of incident.The operating table moved in the opposite direction than indicated (desired movement: trendelenburg position, tilting to the right; actual movement: anti-trendelenburg position, tilting to the left).Following the unintended motion, the buttons on the remote control did not work and the table top could not be moved for 30 minutes which made the diagnosis extremely difficult for the surgeon.The operation could not be completed and was ended early.The patient had to remain under anesthesia for 10 more minutes as the table still could not be moved.After that time, the table worked again and the anesthesia could be ended.According to the service technician, the following errors were found in the memory of the device: error 31 (column) and error 35 (table top).There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situations, namely the unintended movement of the table top during the procedure, inability to position the patient as required resulting in initially suboptimal treatment that may have to be corrected subsequently and delay in surgery resulting in prolonged anesthesia time, were to reoccur.Corrected b5 describe event or problem: on 17th january 2024 getinge became aware of an issue with one of our table tops - 118010a0 - basis table top,individual configuration used with 118001c0 - magnus table column, mobile.The received customer allegation regarded a non-reportable issue.On 26th january 2024, additional information was received.As it was stated, the unintended movement of the table top occurred during the intraoperative phase of laparoscopic diagnostics and possible hernia repair with mesh insert on the anesthetized patient.The incision had already been made at the time of incident.The operating table moved in the opposite direction than indicated (desired movement: trendelenburg position, tilting to the right; actual movement: anti-trendelenburg position, tilting to the left).Following the unintended motion, the buttons on the remote control did not work and the table top could not be moved for 30 minutes which made the diagnosis extremely difficult for the surgeon.The operation could not be completed and was ended early.The patient had to remain under anesthesia for 10 more minutes as the table still could not be moved.After that time, the table worked again and the anesthesia could be ended.According to the service technician, the following errors were found in the memory of the device: error 31 (column) and error 35 (table top).There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situations, namely the unintended movement of the table top during the procedure, inability to position the patient as required resulting in procedural delay and initially suboptimal treatment that may have to be corrected subsequently, were to reoccur.Previous d1 brand name: basis table top,individual configuration.Corrected d1 brand name: basic table top.Previous d4 catalog #: 118010a0.Corrected d4 catalog #: n/a.Previous d4 serial #: (b)(6).Corrected d4 serial #: (b)(6).Previous d4 unique identifier (udi) #: n/a.Corrected d4 unique identifier (udi) #: (b)(4).Previous h3a device evaluated by manufacturer: no.Corrected h3a device evaluated by manufacturer: yes.Previous h3b device not eval provide code: other.Corrected h3b device not eval provide code: n/a.Previous h3c if other provide code - explain: device not returned to manufacturer.Corrected h3c if other provide code - explain: n/a.Previous h4 device manufacture date: 06/01/2011.Corrected h4 device manufacture date: 05/25/2011.Previous h6 health effect ¿ clinical code: surgical intervention|prolonged surgery||4632.Surgical intervention|additional surgery||4625.Corrected h6 health effect ¿ clinical code: delay to treatment/ therapy|||4604.Surgical intervention|additional surgery||4625.Previous h6 component codes: electrical and magnetic|circuit board||427.Corrected h6 component codes: measurement|sensor||510.

Brand Name
BASIC TABLE TOP
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18612822
Report Number8010652-2024-00014
Device Sequence Number12616666
Product Code FQO
UDI-Device Identifier04046768031593
UDI-Public(01)04046768031593
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number118010A0
Device Catalogue Number118010A0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2011
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
118001C0 - MAGNUS TABLE COLUMN, MOBILE.
Patient Age87 YR
Patient SexMale